Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 28, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Mar 2, 2009, 2:25 PM EST for 6 counties in Florida. It took effect at Mar 3, 2009, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2009, 2:25 PM EST (19:25 UTC)
- In effect from
- Mar 3, 2009, 11:00 AM EST
- Expired
- Mar 3, 2009, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 021925 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 225 PM EST MON MAR 2 2009 FLZ041-044>046-053-058-144-032300- /O.UPG.KMLB.FW.A.0021.090303T1600Z-090303T2200Z/ /O.NEW.KMLB.FW.W.0028.090303T1600Z-090303T2300Z/ /O.CON.KMLB.FW.W.0027.000000T0000Z-090302T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 225 PM EST MON MAR 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST TUESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. HIGH PRESSURE BUILDING NORTH OF THE AREA ON TUESDAY WILL KEEP A DRY NORTHERLY FLOW OVER THE INTERIOR. MINIMUM RHS ARE EXPECTED TO DROP TO AROUND 25 PERCENT...WITH LONG DURATIONS OF RELATIVE HUMIDITY EXPECTED BELOW 35 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... AND LOW RELATIVE HUMIDITY...MAY CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ047-054-059-064-141-147-022300- /O.CON.KMLB.FW.W.0027.000000T0000Z-090302T2300Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 225 PM EST MON MAR 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL DROP TO BETWEEN 25 AND 35 PERCENT THIS AFTERNOON FOR AROUND FOUR HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... AND LOW RELATIVE HUMIDITY...MAY CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS82 KMLB 031152 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 651 AM EST TUE MAR 3 2009 FLZ041-044>046-053-058-144-032300- /O.CON.KMLB.FW.W.0028.090303T1600Z-090303T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 651 AM EST TUE MAR 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... HIGH PRESSURE BUILDING NORTH OF THE AREA WILL KEEP A DRY NORTHERLY FLOW OVER THE INTERIOR. MINIMUM RHS ARE EXPECTED TO DROP TO AROUND 25 PERCENT...WITH LONG DURATIONS OF RELATIVE HUMIDITY EXPECTED BELOW 35 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... AND LOW RELATIVE HUMIDITY...MAY CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SEDLOCK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 2, 9:10 AM EST, 5 hours 15 minutes earlier.
Area forecast discussion, Mar 2, 9:10 AM EST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
910 AM EST MON MAR 2 2009
...UNSEASONABLY COLD TEMPS TO CONTINUE INTO WEDNESDAY MORNING...
.DISCUSSION...VERY DRY AIRMASS IN PLACE WITH MORNING CENTRAL FL
SOUNDINGS SHOWING ONLY .35 INCHES OF PRECIPITABLE WATER AND NW WINDS
OF 20-35 KNOTS IN THE H9-H8 LYR. MORNING VSBL SATELLITE INDICATES
SUNNY SKIES OVER THE PENINSULA WITH MARINE STRATOCU CONFINED TO THE
WATERS BEYOND ABOUT 8 MILES OFFSHORE. LOW LVL COLD AIR ADVECTION
WILL CONTINUE TODAY AND EVEN WITH FULL SUN HIGHS WILL STRUGGLE INTO
THE MID-UPR 50S NORTH AND MID 60S SRN SECTIONS. HIGHS WILL AVERAGE
10-15 DEGS BELOW NORMAL. SENT EARLY UPDATE TO REMOVE WIND CHILL
ADVISORY HEADLINE. CURRENT FORECAST IN GOOD SHAPE FOR THE AFTERNOON.
&&
.AVIATION...SKC...SOME NW WIND GUSTS TO 18-21 KNOTS 14Z-23Z.
&&
.MARINE...WILL EXTEND ADVISORY INTO THE AFTERNOON HOURS OFFSHORE AND
FOR THE SRN GULF STREAM WATERS SOUTH OF SEBASTIAN. NW WINDS SHOULD
DECREASE TO 15-20 KNOTS OFFSHORE THOUGH SEAS WILL STILL REMAIN
HAZARDOUS IN THE GULF STREAM.
&&
.FIRE WEATHER...RED FLAG WARNING CONTINUES THIS AFTN. PREVIOUS
DISCUSSION...TODAY...A VERY DRY AIR MASS WILL FILTER SOUTH DOWN THE
PENINSULA. WINDS WILL STILL AVERAGE 10-15 MPH THROUGHOUT THE DAY
WITH OCNL GUSTS IN THE LOWER 20S. BEGINNING LATE THIS MORNING UNTIL
EARLY EVENING LONG DURATIONS OF LOW RH BELOW 35% ARE EXPECTED OVER
ALL OF ECFL WITH A RED FLAG WARNING IN PLACE. DISPERSION NUMBERS
SHOULD BE GENERALLY GOOD. TUE LOOKING MORE AND MORE LIKE INTR COS
WILL SEE SIGNIFICANT DURATION OF CRITICALLY LOW RHS...WHILE RH
PROGS HAVE TRENDED LOWER AS WELL FOR WED. WILL LKLY SEE ADDITIONAL
WATCHES/WARNINGS FOR THE INTR BOTH DAYS.
&&
.CLIMATE...THANKS TO A VERY COLD MARCH 3, 1980...RECORD MIN TEMPS
FOR TUESDAY MORNING WILL NOT BE EVEN REMOTELY THREATENED.
RECORDS MIN TEMPS FOR MARCH 3...
SITE TEMP YEAR
---- ---- ----
DAB 26F 1980
MCO 25F 1980
MLB 25F 1980
VRB 26F 1980
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS AFTERNOON FOR
COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON FOR INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR
COASTAL WATERS FROM FLAGLER BEACH TO SEBASTIAN INLET OUT TO
20NM.
SMALL CRAFT ADVISORY FOR GULF STREAM UNTIL 3 PM EST FOR COASTAL
WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT TO 20 NM.
SMALL CRAFT ADVISORY UNTIL 3 PM EST FOR COASTAL WATERS FROM
FLAGLER BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE.
&&
VOLKMER/BRAGAWHazardous weather outlook, Mar 2, 8:05 AM EST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 805 AM EST MON MAR 2 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-022200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 805 AM EST MON MAR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... TONIGHT...THE COLD AIR MASS WILL AGAIN USHER IN UNSEASONABLY COLD TEMPERATURES. OVERNIGHT LOWS ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S ACROSS PORTIONS OF VOLUSIA...LAKE AND NORTHWEST ORANGE COUNTIES...AS WELL AS FURTHER SOUTH ACROSS RURAL LOCATIONS OVER MUCH OF OSCEOLA AND OKEECHOBEE COUNTIES. ELSEWHERE...LOWS CAN BE EXPECTED TO FALL INTO THE MIDDLE TO UPPER 30S OVER BREVARD...INDIAN RIVER...INTERIOR SAINT LUCIE AND MARTIN COUNTIES. DUE TO THE NATURE OF THE DRY AIR MASS IN PLACE THE GREATEST THREAT FOR PATCHY FROST WILL OCCUR OVER OKEECHOBEE...SOUTHERN OSCEOLA AND WESTERN SAINT LUCIE AND MARTIN COUNTIES. HOWEVER...PATCHY FROST DEVELOPMENT MAY OCCUR FOR A FEW HOURS JUST BEFORE SUNRISE ACROSS ANY PART OF EAST CENTRAL FLORIDA PRONE TO FROST DEVELOPMENT AND SHELTERED FROM THE WIND. ...WIND AND SEA IMPACT... WEST NORTHWEST WINDS OF 15 TO 20 KNOTS NEAR SHORE AND 20 TO 25 KNOTS OFFSHORE WITH OCCASIONAL GUSTS NEAR GALE FORCE OVER THE GULF STREAM THROUGH AROUND MID MORNING. SEAS WILL CONTINUE TO BUILD AWAY FROM THE COAST TO 6 TO 8 FEET THROUGH THIS MORNING. ...FIRE WEATHER IMPACT... LONG DURATION RELATIVE HUMIDITY VALUES BELOW 35 PERCENT WILL OCCUR LATE THIS MORNING THROUGH THE AFTERNOON. IN ADDITION...MODERATE BUT OCCASIONALLY GUSTY WINDS WILL CONTRIBUTE TO FIRE WEATHER SENSITIVITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MUCH COLDER THAN NORMAL TEMPERATURES WILL CONTINUE TUESDAY AND WEDNESDAY OF THIS WEEK. AN ENHANCED FIRE WEATHER THREAT WILL EXIST AGAIN TUESDAY AREAWIDE AS RELATIVE HUMIDITY VALUES MAY REACH CRITICAL LEVELS. SIMILAR LOW RH CONDITIONS MAY CONTINUE ACROSS THE INTERIOR WEDNESDAY AND POSSIBLY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 10:20 AM EST | Small Craft Advisory | MLB | 5 hr | |
| Mar 2, 4:06 PM EST | Small Craft Advisory | MLB | 5 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.